MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMPHION; INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA

BOSTON SCIENTIFIC CORPORATION SYMPHION; INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA
Model Number FG-0201
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Death (1802); Perforation (2001); Sepsis (2067)
Date of Event 06/18/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The complainant was unable to provide the device lot number.Therefore, the manufacture and expiration dates are unknown.(b)(4).The complainant indicated that the device has been disposed and will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
This manufacturer report pertains to one of two symphion resecting device that were used in the same procedure.It was reported to boston scientific corporation on (b)(6) 2019 that two symphion resecting devices were used in a hysteroscopy with dilatation and curettage procedure performed on (b)(6) 2019.According to the complainant, the procedure started normally.During hysteroscopy, the physician noted that there was a pathology in the uterine cavity.The physician used resecting device and about 2 to 3 minutes of resection, the symphion system alarmed "check the system for leak".Reportedly, there was no fluid coming out of the cervix and the patient was losing fluid at a faster rate than normal.During this time, the visualization of the cavity was impaired and it was recommended to stop the procedure.The procedure was aborted and the total fluid deficit was 700 ml.The vital signs of the patient were stable at the time the procedure was aborted.Several days post procedure, it was reported that the patient went back to the hospital due to a perforation.The patient underwent multiple surgeries and died due to sepsis.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available; a follow-up report will be submitted.

Brand Name
SYMPHION
Common Device Name
INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752 1242
MDR Report Key8865455
Report Number3005099803-2019-03974
Device Sequence Number2537006
Product Code PGT
UDI-Device Identifier08714729863656
UDI-Public08714729863656
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-0201
Device Catalogue Number74080
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2019
Initial Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;